Log in
AF Association
16,476 members19,608 posts

Symptoms after ablation for atrial flutter

Hi I had an ablation for flutter on Friday 15th March, 3 days ago at the time of writing this It was my second ablation following my first in November to treat AFib, following which I developed the atrial flutter. Does anyone know, is it usual to experience abnormal heart beats after an ablation for flutter? In the last 24 hours my heart has had repeat episodes where it is beating abnormally and feels all over the place.

10 Replies
oldestnewest

Very normal yet upsetting. I call it a fight at the OK corral. Bar fights in the heart etc. They will even out or you will go back into Afib. I just had a third ablation two weeks ago and for the first week I had tons of fights going on. At the end of the first week, I went back into Afib. Still there.

Reply

I'm sorry to hear that your heart is busy having its fights! I hope it sorts out for you. And yes, it is upsetting. For the first 48 hours everything was great but since yesterday my heart has been bounding and racing. I'm just praying it settles down.

Reply

Read our fact sheet on Recovering From Ablation. It will take three to six months for full recovery and this is quite normal.

Reply

Thank you for your advice. Can you please tell me where I can locate the fact sheet?

Reply

If you look at pinned posts you can follow the thread and find a link. Otherwise go to AF Association and under patient information. --- fact sheets--- there is an alphabetical list.

Reply

Here in the States, the docs give a 90 day healing window - a blanking period; however Afib is a tenacious adversary and for me, at least, when I return to Afib after a week or two after an ablation, my heart never returns to NSR.

Reply

Sorry to hear your news. The exact thing happened to me after 1st ablation. Went into flutter and having 2nd ablation soon for that. He will also redo the ablation for AFIB just in case. Hoping it gets rid of both because I don't want to continue all this medication. I have HBP on top of this so am on a myriad of different drugs. Quality of life is not great.

Reply

I'm sorry to hear that your life is being badly affected and I hope the second ablation improves things for you. While I was having my second ablation my cardiologist rechecked the first ablation I had for the AFib (a pulmonary vein isolation) and he said that was good and had worked I'm just hoping that the heart palpitations I'm getting now are being caused by after-effects of the ablation I've just had and not that it just hasn't worked.

Reply

Yes unfortunately I get that as well. I was fine on flecainide, but it was stopped by the EP Give it time as remember your heart has just gone through an upsetting procedure. Good luck and best wishes

Reply

Thank you for your advice. All the best to you.

Reply

You may also like...